Hail, Kerr
- When
- February 5, 12:35 AM CST to 12:50 AM CST
- Where
- Kerr County, Ingram
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.083, -99.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 4, 11:39 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1135 PM CST WED FEB 4 2004 .UPDATE... UPDATED FORECAST TO CLEAR COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 4 (SEE SPECIAL WX STATEMENT) AND ADJUST POP/WX/QPF THROUGH 12Z. ALSO REESTABLISHED TRENDS THROUGH 12Z BASED ON OBSERVATIONS. && .PREV DISCUSSION... UPDATED FORECAST TO REWORK POPS/WX/QPF AND REESTABLISH TRENDS BASED ON CURRENT OBS AND LATEST RADAR/SATELLITE IMAGERY. SEVERE THUNDERSTORM WATCH #4 POSTED...MAINLY A HAIL THREAT FROM ELEVATED CONVECTION (SEE EWX VAD WIND PROFILE 2K FT STABLE LAYER). BROKEN LINE OF TSRA OVER THE HILL COUNTRY WILL BEGIN AN EASTWARD PUSH OVER THE NEXT COUPLE OF HOURS AND ADVANCE TO THE COAST BY 12-14Z. HEAVY RAIN THREAT WILL CONTINUE AS WELL...BUT FORECAST PRECIP AMOUNTS SHOULD TO ISOLATED FLASH FLOODING ONLY. EASTERN HALF OF CWA WITH UP TO 1 INCH AMOUNTS SO FAR IN TRAINING. WILL POST FLASH FLOOD WATCH THROUGH TONIGHT FOR AUSTIN AND EASTWARD. MODELS SHOW PRETTY GOOD LIFT WITH LOTS OF TURNING. WILL EXTEND MENTION OF SEVERE EASTERN HALF THROUGH THIS EVENING AND SE OVERNIGHT WITH SQUALL LINE LIKELY TO DEVELOP AS COLD FRONT MOVES ACROSS. LOW POPS LINGER EAST THURSDAY MORNING. WEATHER IMPROVEMENT THURSDAY THEN LOW POPS EARLY FRIDAY AS UPPER TROUGH FINALLY MOVES THROUGH. COOL AND DRY OVER THE WEEKEND. CHANCE POPS MONDAY AND TUESDAY AS MOISTURE SURGES BACK IN. UPPER FLOW SETTING TO FAVOR A COLD BLAST MIDDLE TO LATTER PART OF NEXT WEEK. GENERALLY ON COOL SIDE OF TEMP GUIDANCE NEXT FEW DAYS. && .EWX WATCHES/WARNINGS/ADVISORIES... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 AM CST FOR BASTROP... CALDWELL...FAYETTE...HAYS...LEE...TRAVIS...WILLIAMSON... ...FLASH FLOOD WATCH IN EFFECT EASTERN THIRD OF SOUTH CENTRAL TEXAS UNTIL 4 AM CST... && 11/01/23/JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 AM CST WED FEB 4 2004 TXZ171>173-183>194-202>209-217>225-228-051200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF THE I-35 CORRIDOR THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL ALSO BE POSSIBLE ACROSS EASTERN SECTIONS OF SOUTH CENTRAL TEXAS BY LATE TONIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY ACROSS SOUTH CENTRAL TEXAS WITH ABUNDANT MOISTURE POOLING ACROSS SOUTH TEXAS. THE CHANCE OF THUNDERSTORMS WILL INCREASE BY 2 PM THIS AFTERNOON WITH THE HEAVIEST RAIN AND STRONGEST THUNDERSTORMS EXPECTED DURING THE EVENING. THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL LIKELY CONCLUDE WITH A SQUALL LINE FORMING IN THE EVENING AND MOVING EAST OF SOUTH CENTRAL TEXAS AFTER MIDNIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE FOR DAMAGING WIND AND LARGE HAIL. ISOLATED SHORT-LIVED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1022 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 11 NNE FREDERICKSBURG 30.42N 98.80W
02/04/2004 0.75 INCH GILLESPIE TX CO-OP OBSERVER
&&
CASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1118 PM CST WED FEB 4 2004 TXZ171>173-186>194-203>209-218>225-050615- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR- LAVACA-LEE-LLANO-MEDINA-TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA- 1118 PM CST WED FEB 4 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CLEARED THE FOLLOWING COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 4 DUE TO A DECREASE IN THUNDERSTORM COVERAGE AND INTENSITY... ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL...DEWITT... FRIO...GILLESPIE...GONZALES...GUADALUPE...KARNES...KENDALL...KERR... LLANO...MEDINA...UVALDE...WILSON AND ZAVALA. THE FOLLOWING COUNTIES WILL REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 4...WHICH EXPIRES AT 3 AM CST... BASTROP...CALDWELL...FAYETTE...HAYS...LEE...TRAVIS AND WILLIAMSON. STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATION...NOAA WEATHER RADIO...OR VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/EWX FOR MORE INFORMATION.
The Austin/San Antonio radar (KEWX), 124 km away, was scanning. The volume nearest the first event began at 06:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385208.